Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is it normal to have knee pain in a peri menopausal woman?

User rating for this question
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hi! I have been experiencing behind the knee ache/pain for the last couple of months, it keeps me awake at night!!! I now have hip pain and lower back niggles (all on the right side). I have put on weight (15kilo) in the last 2 years (Thankyou peri menopause), so any ailments I have, I tend to blame my weight gain. This, however is being very persistent and as I have got back onto an exercise regime (3 x week weights, boxing, cardio) I'm worried if I don't attend to this, I'll damage something and won't be able to exercise AND never lose this weight. Thanks for your time, XXXXXXX
Posted Wed, 26 Mar 2014 in General Health
Answered by Dr. Rakesh Madhyastha 35 minutes later
Brief Answer: Osteoarthritis Detailed Answer: Hello Thanks for the query I am assuming that the pain is behind both your knees since you havent mentioned any side. Pain behind both the knees in a peri menopausal woman is most often due to osteoarthitis. It is due to wear and tear with age and also more now because a metabolic changes that take place due to menopause. Here are my suggestions 1. Approach an orthopedician for x ray anterior-posterior and lateral view of the knee, MRI is preferable to rule out cartilage injury 2. Apply knee brace to reduce pain 3. Avoid strenous exercises, especially weight lifting 4. Painkillers like aceclofenac and tramadol are ideal for you 5. I usually start low dose calcium supplements in peri menopausal women 6. Meet a gynaecologist for estrogen replacement therapy I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor